Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 55, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 11, 2008, 2:38 PM CDT for Franklin County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 2:38 PM CDT (19:38 UTC)
- Expired
- Apr 11, 2008, 3:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:15 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:36 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 11, 2:36 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 236 PM CDT FRI APR 11 2008 .DISCUSSION... BUSY AFTN WITH TORNADO WATCH FOR ALL OF CWA UNTIL 4 PM (EXTENDED THE TORNADO WATCH FOR DEKALB/JACKSON/MARSHALL COUNTIES). AS OF 230 PM...LINE OF STRONG/SEVERE TSRA EXTENDS FROM THE HUN AREA THRU LAWRENCE COUNTY. CDFNT JUST WEST OF AL AND WILL CONTINUE TO MOVE EAST ACROSS THE CWA FOR THE REST OF THIS AFTN AND EVENING. UPPER LEVEL CLOSED LOW NOW OVER IOWA...WHICH SLOWLY MOVES EAST. FOR TONIGHT...SEVERE THREAT WILL BE OVER FOR NW AL BETWEEN 3 AND 4 PM...5 TO 6 PM FOR THE HUN AREA AND 7 TO 8 PM FOR EXTREME NE AL. UNTIL THEN THE CHC OF SVR WX WILL CONTINUE WITH DAMAGING WINDS AND ISOLATED TORNADOES...ALSO HAIL UP TO THE SIZE OF NICKELS. ONE GOOD THING IS THAT LOW LEVEL SHEAR WILL DECREASE AFTER 00Z...WHICH WILL LESSON THE TORNADO THREAT. SATURDAY...EXPECT PARTLY CLOUDY SKIES THANKS TO DRY SLOTTING...BUT BY SATURDAY NIGHT...WRAP ARND CLOUDS WILL BEGIN TO MOVE INTO THE TN VALLEY. SUNDAY...CLOUDY SKIES/LIGHT SHRA DUE TO VORT MAX/CDFNT MOVING ACROSS THE AREA. MONDAY...MAY BE TRICKY AS GFS SHOWS MORE LIGHT RAIN AS UPPER LOW SLIDES SE. FOR NOW WILL GO WITH THE DRIER NAM AND LEAVE OUT THE MENTION OF PCPN ON MONDAY. LATER SHIFTS WILL HAVE TO MONITOR. GFS MOS ALSO SHOWS THAT OVERNIGHT LOWS NOW ON MONDAY MRNG WILL BE IN THE MID/UPPER 30S...DUE TO CLOUD COVER WITH THE UPPER LOW. TUESDAY THRU FRIDAY...TUESDAY MRNG LOWS NOW LOOK A LITTLE WARMER WITH LOWS IN THE MID 30S INSTEAD OF LOW 30S. MADE A FEW ADJUSTMENTS TO GRIDS AND ADDED A FEW DEGREES TO LOWS ON TUESDAY MRNG. OTHERWISE...RIDGING WILL START A WARMING TREND/DRY CONDITIONS BY WEDNESDAY AND WILL CONTINUE FOR THE REST OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 49 65 38 54 / 50 10 10 20 SHOALS 48 64 38 55 / 30 10 10 20 CULLMAN 51 65 39 55 / 50 10 10 20 FAYETTEVILLE 48 62 37 51 / 50 10 10 20 ALBERTVILLE 52 66 39 55 / 60 10 10 20 FORT PAYNE 52 63 37 53 / 60 10 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Apr 11, 8:35 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 835 AM CDT FRI APR 11 2008 ALZ001>010-016-TNZ076-096-097-111900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 835 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A POWERFUL SPRING STORM WILL MOVE FROM THE CENTRAL PLAINS TO THE SOUTHERN GREAT LAKES BY LATE TONIGHT. A COLD FRONT EXTENDING SOUTH OF THIS SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING. WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS MORNING...BUT THE PRIMARY THREAT FOR SEVERE WEATHER WILL OCCUR ALONG AND AHEAD OF A DEVELOPING SQUALL LINE. THIS LINE WILL APPROACH THE AREA NEAR MIDDAY OR EARLY THIS AFTERNOON...AND SLOWLY WORK ITS WAY EASTWARD. PRIMARY THREATS POSED BY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS OVER 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COLDER AIR WILL SLOWLY INFILTRATE THE TENNESSEE VALLEY DURING THE WEEKEND IN THE WAKE OF THE FRONTAL PASSAGE. LOW TEMPERATURES MAY FALL INTO THE LOWER AND MID 30S ON MONDAY AND TUESDAY MORNINGS. DEPENDING ON CLOUD COVERAGE AND WINDS...FROST MAY DEVELOP...AND FREEZING CONDITIONS ARE ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATER TODAY. RSB/BCC
In the hours before
Special weather statement, Apr 11, 1:26 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 126 PM CDT FRI APR 11 2008 ALZ005>007-111915- LIMESTONE-MADISON-MORGAN- 126 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE...MADISON AND NORTHERN MORGAN COUNTIES UNTIL 215 PM CDT... AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS FROM NEAR TRINITY...TO MADISON...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...PEA TO DIME SIZE HAIL AND WINDS UP TO 45 MPH EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRINITY. DECATUR. TANNER. ATHENS. FRENCH MILL. CAPSHAW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. DJN
Special weather statement, Apr 11, 1:44 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 144 PM CDT FRI APR 11 2008 TNZ097-111930- FRANKLIN- 144 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 230 PM CDT... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTLAND...OR 11 MILES SOUTHWEST OF WINCHESTER...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MAXWELL. BELVIDERE. TIMS FORD LAKE. WINCHESTER. COWAN. WOODS RESERVOIR. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. BCC
Special weather statement, Apr 11, 1:50 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 150 PM CDT FRI APR 11 2008 TNZ076-096-111930- LINCOLN-MOORE- 150 PM CDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 230 PM CDT... AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAZEL GREEN...OR 10 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 45 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ACROSS NORTHWESTERN LINCOLN COUNTY...ALSO MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRYSTAL SPRINGS. FLINTVILLE. SMITHLAND. HURDLOW. LYNCHBURG. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. BCC
Local storm report, Apr 11, 1:54 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL HODGES 34.33N 87.93W
04/11/2008 E0.88 INCH FRANKLIN AL PUBLIC
NICKEL SIZE HAIL REPORTED AT HAROLDS GAS AND GROCERY
STORE IN THE HODGES COMMUNITY.
0125 PM HAIL FRENCH MILL 34.77N 86.88W
04/11/2008 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED.
0130 PM HAIL JONES CHAPEL 34.21N 87.05W
04/11/2008 E1.00 INCH CULLMAN AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE CRANE HILL AREA.
0137 PM HAIL 5 WNW RUSSELLVILLE 34.53N 87.81W
04/11/2008 M1.25 INCH FRANKLIN AL CO-OP OBSERVER
COCORAHS OBSERVER REPORTED HALF DOLLAR SIZE HAIL 5.7
MILES WNW OF RUSSELLVILLE.
0145 PM HAIL 7 NNW CULLMAN 34.27N 86.89W
04/11/2008 E1.75 INCH CULLMAN AL EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED IN THE VINEMONT AREA.
&&
KWEBERLocal storm report, Apr 11, 2:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL HAZEL GREEN 34.93N 86.57W
04/11/2008 E0.50 INCH MADISON AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED AT THE INTERSECTION OF WALKER
LANE AND 201 JUST SOUTH OF HAZEL GREEN.
0218 PM HAIL 1 W NEW MARKET 34.91N 86.44W
04/11/2008 E0.88 INCH MADISON AL EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED JUST WEST OF NEW MARKET.
&&
KWEBERLocal storm report, Apr 11, 2:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL HAZEL GREEN 34.93N 86.57W
04/11/2008 E0.50 INCH MADISON AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED AT THE INTERSECTION OF WALKER
LANE AND 231 JUST SOUTH OF HAZEL GREEN.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:55 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 38 min |
| Apr 11, 1:16 PM CDT | Tornado Warning | HUN | Cullman | 44 min |
| Apr 11, 1:19 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 41 min |
| Apr 11, 1:36 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 39 min |
| Apr 11, 1:42 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 48 min |
| Apr 11, 1:50 PM CDT | Tornado Warning | HUN | Lawrence | 25 min |
| Apr 11, 1:55 PM CDT | Tornado Warning | HUN | Madison | 35 min |
| Apr 11, 2:08 PM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 37 min |
| Apr 11, 2:11 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 34 min |
| Apr 11, 2:29 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 31 min |
| Apr 11, 2:42 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 48 min |
| Apr 11, 2:42 PM CDT | Tornado Warning | HUN | Cullman | 33 min |
| Apr 11, 2:45 PM CDT | Tornado Warning | HUN | Cullman | 30 min |
| Apr 11, 3:13 PM CDT | Tornado Warning | HUN | Cullman | 32 min |
| Apr 11, 3:14 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 29 min |
| Apr 11, 3:23 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 52 min |
| Apr 11, 2:03 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.